Jun 18, 2002
i've had an interesting ride, this last 18 months and haven't seen a similar tale.
i was diagnosed with HIV Jan 2001 with a VL of about 27,000 and Tcell of 550. in june of 2001 'we' started viramune/combiver. i forget my numbers, and while there wasn't a 'catastrophic' change, it seemed that meds were in order.
i only took them for two weeks at the lighter beginning dose, then got jaundice and was sick for about ten days (my doc took me off, about three days into this, btw).
after a break of several months, my labs had my VL at around 1,100 and T cells were 400. we tried viracept/combivir and after the same brief routine i got one of the worst cases of skin rash, he'd seen in a while and was of course taken of those meds.
in retrospect i'm wondering why i ever went on meds. but anyway, my numbers have remained good (a relative term!) 20,000's and 400's.
my last 2 labs 5 weeks ago and a follow up 10 days ago were 27,000 and 311 then 5,000 and 471! they think the first set was 'wrong'.
my doc was pretty amazed, but said there is a group of patients (me included) that have responded to med breaks/vacations and in the same sentence, mentioned 'pulse therapy'-putting people on that taking them off at intervals. this is essentially what i've done, although not part of a plan or study. i reminded them that i was on both meds for a TOTAL of 4 weeks, tops.
there are no plans to go back on meds til we check my labs in sept of this year, but what does all this mean?
is 'pulse therapy' something to consider for the future? i mean it really zapped the virus after only 2 weeks of the first regime, tho it also zapped me!
Response from Dr. Boyle
I agree with your not going on antiretrovirals right now, but I doubt that the few weeks of therapy you had have anything to do with your current numbers. Some research is underway to evaluate structured treatment interruptions, pulse therapy and structured intermittent therapy and we should get more information about these strategies soon.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do Night Sweats Mean I Have Hiv?
- Is Penis Discharge An Early Sign Of HIV?
- Is Sore On Tongue A Sign Of HIV?
- Testing Negative After Sex With A Prostitute
- Blood In Semen After Vaginal Sex Condom Broke Worried I Have HIV
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.